After nearly five years, I am trying to come off seroxat for the fourth time. I plan to keep a diary of my efforts and to discuss a few issues relating to the greed and lies of GSK, the makers of the drug, the woeful ignorance of the real effects of this drug amongst the medical fraternity and hope to find out what help is available to the thousands of people who struggle to come off it.

Tuesday, 30 January 2007

Return of the Palpitations

Kicked in in earnest yesterday, as usual, when I was involved in the strenous activity of, er, sitting down. They are not painful, but uncomfortable and disturbing. When your heart starts doing things it doesn't normally do, you are bound to worry. I get a peculiar tightness in my chest and a sensation of my whole upper torso reverberating dully against my rib cage. It's a bit like the feeling you get at a gig when you are standing at a too close to the speakers and the bass is loud enough to make your bones shake. It happened to me both times I went to the Scala (Suede just before they split up (crap without Bernard) and LCD Soundsystem (before they were famous).

The plan is to stay at 4mg until the symptoms subside (which I trust they will). It's not constant and gets worse when I eat or drink and last time, it only lasted four days. I think I shall postpone my planned trip to the gym, though.

Last night's Panorama on seroxat and suicide in children is now available on their website http://news.bbc.co.uk/1/programmes/panorama/default.stm
There are also loads of post from users talking about their own experiences.

1 comment:

Fiddy said...

You can read more about the dangers of Seroxat on my blog at http://fiddaman.blogspot.com/. You will see through the various articles posted on there that the MHRA have known for some considerable time that Seroxat is not only dangerous in the children population but also the adult poulation too

Bob Fiddaman